Birth Control/Gynera

Advertisement


Question
Hi, I'm 21 years old and I'm taking Gynera for 6 months due to my dysmenorrhea. I started taking it on my first day of menses and it got really heavy, I had to change my pad once every 1-2hours. After my menses, I've also experienced dark brown spotting and I felt tired all the time. So after 21 days, I stopped taking the pills and this is my third day off the pill and I woke up with light vaginal bleeding and lower abdominal cramps. Is this normal?

Answer
Whenever a woman stops taking the pill, she's likely to get bleeding in a few days, so that's not unusual.  It is unusual for your period to get heavier when you start the pill on the first day of a period.  I suspect that the period would have been heavy if you had not started the pill.   Spotting is not unusual during the first month on the pill, and usually will disappear by the second or third month.  Most women don't get tired from being on the pill.  I wonder if there might be a lot of stress in your life, which could be causing the fatigue and also the menstrual changes.  If not, perhaps changing to a different pill might be helpful.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.